Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 31, 2021, 7:04 AM EDT for 4 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 7:04 AM EDT (11:04 UTC)
- Expired
- Mar 31, 2021, 7:45 AM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WWUS82 KFFC 311104
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
704 AM EDT Wed Mar 31 2021
GAZ001>004-011-311145-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Dade GA-
704 AM EDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN WHITFIELD...
CATOOSA...WALKER AND DADE COUNTIES UNTIL 745 AM EDT...
At 703 AM EDT...a line of thunderstorms with very heavy rainfall was
along a line extending from Stephensville to near Cloudland...and
moving northeast at 40 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Dalton, Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Tunnel Hill, Lyerly,
Menlo, Center Post, Subligna, Blue Spring, Fairview, Linwood,
Villanow and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3499 8498 3461 8503 3462 8506 3459 8506
3458 8511 3450 8516 3432 8547 3498 8560
TIME...MOT...LOC 1103Z 238DEG 35KT 3490 8556 3450 8554
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 4:40 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 31, 4:40 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 440 AM EDT Wed Mar 31 2021 .SHORT TERM /Today through Thursday/... Main concerns in the short term period remain heavy rain/ flash flooding and strong/severe storms today and tonight. Large, high-amplitude upper wave still set to move through the eastern CONUS and southeast next 24h. Still, a much different system than last week's with lower threat for tornadoes. Sfc low well north of the state and low level flow and resulting shear not nearly as strong as previous system and will be nearly parallel to deep shear vectors indicating linear convective modes. Deep layer shear is quite strong and with moderate instability (1000-1500 J/kg MLCAPE). Those ingredients and favorable timing of convection in late afternoon and early evening, should allow for strong, organized storms, some severe, with large hail and damaging winds. Hail should be limited to 1 to 1.5in, usually need to see persistent rotating updrafts to get larger hail. Other threat is heavy rainfall and flash flooding. Will not take much rain to renew flash flooding in north GA with high antecedent rainfall and high streamflow levels still in place. Model and guidance QPF about the same as previous cycles. Continued flash flood watch for same areas. Much cooler temps follow after fropa. Should be too windy overnight for any frost to develop even with min temps near or just below freezing. Frost and freeze concerns will carry forward next several nights. SNELSON .LONG TERM /Thursday Night through Tuesday/... The extended forecast begins with high pressure building into the southeastern U.S behind the exiting cold front. This building ridge will be the beginning of a fairly long stretch of dry weather expected across North and central GA. The ridge builds into the area from the NW bringing a cold and dry airmass with it. Fri/Sat/Sun morning lows are expected to be in the 20s and 30s, which in some locations is almost 20 deg below seasonal norms. Daytime high temps will begin to rebound by Saturday with highs mainly in the 60s and getting into the 70s for Easter Sunday. Freezing or below Freezing temperatures are expected north of a Columbus to Macon to Augusta line Friday morning so continued with the mention of front across most of the area. Will most likely have to issue Freeze warnings by the end of the week and into the weekend with these cold morning expected. The biggest concern for the extended forecast periods will be fire weather. Current forecast calls for widespread Min RHs below 30 percent beginning Thursday and running through the middle of next week. Anyone interested in burning should continue to monitor the Fire WX forecast. 01 && .AVIATION... 06Z Update... IFR cigs just north and east of KATL this morning and should develop into the airport by 10-11Z and 11-12Z at KMCN and KCSG. A few scattered -SHRA likely before main line of TSRA associated with cold front moves in around 21Z at ATL metro airports and KAHN and 23Z KCSG and KMCN. Behind the front, lingering -RA with strong NW sfc winds then rapid clearing about 3 hours after fropa. //ATL Confidence...06Z Update... Low-Medium confidence on IFR/MVFR cig timing High confidence on all other elements && .PRELIMINARY POINT TEMPS/POPS... Athens 73 40 54 31 / 70 60 5 0 Atlanta 71 37 50 31 / 80 60 0 0 Blairsville 67 32 44 25 / 100 50 0 0 Cartersville 70 34 50 28 / 90 50 0 0 Columbus 79 40 56 33 / 90 80 0 0 Gainesville 69 37 50 30 / 80 50 0 0 Macon 82 42 58 32 / 70 80 0 0 Rome 70 35 52 28 / 100 50 0 0 Peachtree City 74 36 52 29 / 80 70 0 0 Vidalia 86 47 62 36 / 20 60 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Cobb...Dade...Dawson... Fannin...Floyd...Forsyth...Gilmer...Gordon...Hall...Haralson... Lumpkin...Murray...North Fulton...Paulding...Pickens...Polk... Towns...Union...Walker...White...Whitfield. && SHORT TERM...SNELSON LONG TERM....01 AVIATION...SNELSON
Hazardous weather outlook, Mar 31, 6:25 AM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 625 AM EDT Wed Mar 31 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 625 AM EDT Wed Mar 31 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and thunderstorms over North Georgia will stay fairly stationary through early afternoon. These storms could produce heavy rainfall which could lead to localized flash flooding concerns. A Flash Flood Watch is in effect for north Georgia through this evening. These showers and thunderstorms will become more widespread this afternoon through tonight as the cold front moves south through the state. Some storms could become strong to severe and capable of producing damaging wind, large hail, flash flooding, and a brief tornado. The best timing for sever storms will be between Noon and 10pm across North and Central GA. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 31, 7:04 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 AM EDT Wed Mar 31 2021
GAZ001>004-011-311145-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Dade GA-
704 AM EDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN WHITFIELD...
CATOOSA...WALKER AND DADE COUNTIES UNTIL 745 AM EDT...
At 703 AM EDT...a line of thunderstorms with very heavy rainfall was
along a line extending from Stephensville to near Cloudland...and
moving northeast at 40 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Dalton, Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Tunnel Hill, Lyerly,
Menlo, Center Post, Subligna, Blue Spring, Fairview, Linwood,
Villanow and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3499 8498 3461 8503 3462 8506 3459 8506
3458 8511 3450 8516 3432 8547 3498 8560
TIME...MOT...LOC 1103Z 238DEG 35KT 3490 8556 3450 8554The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:46 AM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 5 hr |
| Mar 31, 8:16 AM EDT | Flash Flood Warning | FFC | Bartow, Chattooga, Fannin, Floyd, Gilmer, Gordon and 7 more | 6 hr |
| Mar 31, 8:19 AM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Mar 31, 9:07 AM EDT | River Flood Warning | FFC | Dade | 29 hr |
| Mar 31, 9:08 AM EDT | River Flood Warning | FFC | Whitfield | 5 hr |
| Mar 31, 9:09 AM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton | 36 min |
| Mar 31, 9:15 AM EDT | River Flood Warning | FFC | Chattooga | 27 hr |
| Mar 31, 9:15 AM EDT | River Flood Warning | FFC | Floyd | 45 hr |
| Mar 31, 9:15 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 4 days |
| Mar 31, 9:15 AM EDT | River Flood Warning | FFC | Floyd, Gordon | 4 days |
| Mar 31, 9:23 AM EDT | River Flood Warning | FFC | Catoosa | 49 hr |
| Mar 31, 9:38 AM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Mar 31, 9:44 AM EDT | River Flood Warning | FFC | Whitfield | 71 hr |
| Mar 31, 9:53 AM EDT | Special Weather Statement | FFC | Douglas, Fulton | 22 min |
| Mar 31, 9:54 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 44 hr |
| Mar 31, 11:26 AM EDT | Special Weather Statement | FFC | Haralson, Paulding | 34 min |
| Mar 31, 11:58 AM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas | 32 min |
| Mar 31, 1:12 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Mar 31, 1:31 PM EDT | River Flood Warning | FFC | Cobb | 21 days |
| Mar 31, 2:00 PM EDT | River Flood Warning | FFC | Catoosa | 19 hr |
| Mar 31, 2:21 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 21 hr |
| Mar 31, 3:00 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Mar 31, 3:03 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Mar 31, 3:44 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart | 31 min |
| Mar 31, 3:59 PM EDT | Special Weather Statement | FFC | Wilkes | 31 min |
| Mar 31, 4:22 PM EDT | Freeze Watch | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 44 more | 11 hr |
| Mar 31, 4:22 PM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Bibb, Butts, Carroll and 64 more | 27 hr |
| Mar 31, 5:08 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Pulaski, Twiggs, Wilkinson | 37 min |
| Mar 31, 5:23 PM EDT | Special Weather Statement | FFC | Glascock, Washington | 37 min |
| Mar 31, 5:35 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski, Wilcox | 25 min |
| Mar 31, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 31 min |
| Mar 31, 6:05 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen, Wheeler | 25 min |
| Mar 31, 6:22 PM EDT | River Flood Warning | FFC | Murray | 7 hr |
| Mar 31, 6:30 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Treutlen, Wheeler | 30 min |
| Mar 31, 7:00 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs | 30 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.